Available Now
MetroKids
Bookmark and Share Email this page Email Print this page Print Feed Feed Edit Module

'Spice' Health Warning Issued

Following recent drug-related hospitalizations, Delaware health officials have issued a warning about the use of a street drug called “Spice.”

Also known as K2, K2 Summit, Incense, Geni and Zohai, Spice is an unregulated mixture of dried herbs that are sprayed with a synthetic cannabinoid-like substance and typically sold as incense.

“The mixture is sold in small packets at a cost similar to the street price of marijuana,” said Kevin Huckshorn, director of Delaware’s Division of Substance Abuse and Mental Health. “It’s gaining popularity probably because it’s legal and difficult to detect in drug tests, but its use can result in serious health problems.”

Symptoms of Spice use have included tachycardia (elevated heart rate), elevated blood pressure, anxiety, pallor, numbness and tingling, vomiting, agitation (which can be severe and require sedation), hallucinations (which can be intense), tremors and seizures.

For immediate help with Spice symptoms, call the Poison Hotline, 800-222-1222.

Add your comment: